Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 12, 2010, 6:26 PM CDT for Lewis County, Perry County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2010, 6:26 PM CDT (23:26 UTC)
- Expired
- Oct 12, 2010, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 129 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WGUS54 KOHX 122326 FFWOHX TNC101-135-181-130215- /O.NEW.KOHX.FF.W.0043.101012T2326Z-101013T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 626 PM CDT TUE OCT 12 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN LEWIS COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN PERRY COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE... * UNTIL 915 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER EXTREME SOUTHEASTERN PERRY COUNTY...OR JUST WEST OF HOHENWALD...MOVING NORTHEAST AT 15 MPH. SEVERAL LOCATIONS IN THIS AREA HAVE ALREADY RECEIVED BETWEEN TWO AND THREE INCHES OF RAINFALL...WITH EVEN A FEW LOCATIONS RECEIVING LOCALLY HIGHER AMOUNTS OF BETWEEN THREE AND FIVE INCHES. THROUGH AT LEAST 8 PM CDT...THESE LOCATIONS WILL RECEIVE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3562 8780 3562 8758 3544 8758 3544 8780 $$ 31
1 follow-up statement
328 WGUS74 KOHX 122348 FFSOHX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 648 PM CDT TUE OCT 12 2010 TNC101-135-181-130215- /O.CON.KOHX.FF.W.0043.000000T0000Z-101013T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY TN-LEWIS TN-WAYNE TN- 648 PM CDT TUE OCT 12 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTH CENTRAL WAYNE...WESTERN LEWIS AND SOUTHEASTERN PERRY COUNTIES... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE ABOVE WARNED AREA...MAINLY IN THE VICINITY OF THE WAYNE...LEWIS...AND PERRY COUNTY LINES. DOPPLER RADAR INDICATES THAT SEVERAL LOCATIONS ACROSS THIS AREA HAVE RECEIVED FROM THREE...UP TO LOCAL AMOUNTS AS HIGH AS FIVE INCHES OF RAINFALL...FROM THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL COULD BE POSSIBLE OVER THIS AREA THROUGH 915 PM CDT ALSO. CONTINUE TO EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL WAYNE...WESTERN LEWIS...AND SOUTHEASTERN PERRY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3562 8780 3562 8758 3544 8758 3544 8780 $$ 31
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 6:13 PM CDT, 13 minutes earlier.
Area forecast discussion, Oct 12, 6:13 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 613 PM CDT TUE OCT 12 2010 .UPDATE... WILL UPDATE AT THIS TIME AND REMOVE THE LATE AFTERNOON WORDING. STILL LOOKING AS THOUGH THE UPPER LOW WILL WEAKEN AS IT MOVES ACROSS MIDDLE TN TONIGHT. CURRENT RADAR STILL SHOWING THE MAJORITY OF THE PRECIP COVERAGE OVER SW MIDDLE TN. THUS...MAY LEAN TOWARD A SLIGHT UPWARD ADJUSTMENT TO POPS. GENERAL TREND HOWEVER...WILL BE FOR THE COVERAGE AND INTENSITY TO START TO DECREASE THROUGH THE EVENING. REMAINDER OF FCST IN GOOD SHAPE. WILL UPDATE GRIDS AND RESEND ZONES WITHIN THE NEXT HALF HOUR. && .PREV DISCUSSION... /ISSUED 609 PM CDT TUE OCT 12 2010/ AVIATION 00Z UPDATE... UPPER LOW NEAR MEMPHIS THIS EVENING WILL MOVE ACROSS THE MID STATE TONIGHT AS IT WEAKENS. THUS...WE WILL SEE A SLOW DECREASE IN COVERAGE OF THE SCT SHOWER AND TSTM ACTIVITY. ANOTHER SHORTWAVE WILL TRAVERSE THE REGION TOMORROW AFTERNOON AND BRING ADDITIONAL SHOWERS TOWARD THE TAIL END OF THE TAF PD. M VFR POSSIBLE WITH THE CONVECTION PRIOR TO 06Z. OTW...LOOK FOR CIGS GENERALLY ABOVE 3KFT AND VSBYS ABOVE 3SM. PREV DISCUSSION... /ISSUED 321 PM CDT TUE OCT 12 2010/ DISCUSSION... BEST CHANCE FOR RAIN IN THE PAST FEW WEEKS EXISTS TONIGHT THROUGH WEDNESDAY...THEN COOLER AND DRY THURSDAY THROUGH THE WEEKEND WITH NEXT PRECIP CHANCES HOLDING OFF UNTIL AT LEAST THE MIDDLE OF NEXT WEEK. CLOSED UPPER LEVEL LOW PRESSURE THAT WAS CENTERED NEAR KS/MO/OK/AR BORDER EARLY THIS MORNING APPEARS TO FOLLOWING EXPECTATIONS... WHICH HAVE IT PROPGRESSING TO NEAR MEMPHIS THIS EVENING... THEN WEAKENING AS IT MOVES ALONG TN/MS/AL BORDER OVERNIGHT. MOISTURE ACROSS TN HAS OBVIOUSLY INCREASED IN ADVANCE OF THE APPROACHING SYSTEM WHILE THE AIRMASS BECOMES MORE UNSTABLE...CAUSING MARGINALLY SEVERE CONVECTION OVER WESTERN COUNTIES SO FAR THIS AFTERNOON. BELIEVE CHC FOR PRECIP WILL CONTINUE THROUGHOUT THE NIGHT BUT BEST CHANCE FOR THUNDER WILL EXIST THIS EVENING. PRECIP/THUNDER CHANCES CONTINUE WEDNESDAY BUT FOR DIFFERENT REASONS. THE WEAKENING UPPER LEVEL LOW WILL MOVE OFF TO OUR EAST BUT BE REPLACED QUICKLY BY WEAK S/W THAT APPRROACHES FROM THE NORTHWEST. ALSO...COLD FRONT WILL MOVE INTO MIDDLE TN DURING THE DAY. CONVERGENCE NEAR THE FRONT COUPLED WITH EXPECTED INSTABILITY SHOULD CAUSE ANOTHER CHANCE FOR STORMS ESPECIALLY AFTER 18Z. BY WEDNESDAY EVENING...EXPECT PRECIP CHANCES TO END OVER ALL BUT THE PLATEAU WHILE CONSIDERABLY COOLER AIR OVERSPREADS THE REGION. PLATEAU AREA PRECIP SHOULD END BY MIDNIGHT WEDNESDAY NIGHT. STRONGER/DEVELOPING TROF WILL PASS TO OUR NORTH THURSDAY AND PRODUCE MODERATE NW FLOW ALOFT THAT WILL CONTINUE INTO FRIDAY. THIS UPPER PATTERN WILL ALLOW A REINFORCING COLD FRONT TO ARRIVE FRIDAY AFTERNOON...HELPING KEEP TEMPS ON SATURDAY ON THE COOL SIDE COMPARED TO RECENT WEEKS...BUT CLOSE TO SEASONAL AVERAGES... DESPITE RIDGING ALOFT. TEMPS SHOULD BEGIN TO INCREASE ON SUNDAY AS WEAK RETURN FLOW COMMENCES. LOOKS LIKE GENERALLY WEAK AND ZONAL FLOW WILL OCCUR EARLY NEXT WEEK AND TEMPS WILL AGAIN BE ABOVE AVERAGE FOR THIS TIME OF YEAR. EXTENDED MODELS ARE IN GOOD AGREEMENT DURING THIS PERIOD BUT THEN DIVERGE ON HANDLING OUR NEXT POTENTIAL WEATHER MAKER DURING THE MID/LATE PART OF NEXT WEEK. LV && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Oct 12, 4:28 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT TUE OCT 12 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AS A COLD FRONT MOVES INTO THE REGION. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. 04
In the hours before
Local storm report, Oct 12, 5:09 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 12 NW LAWRENCEBURG 35.37N 87.49W
10/12/2010 E0.50 INCH LAWRENCE TN TRAINED SPOTTER
LAWRENCE / WAYNE COUNTY LINE, RELAYED BY MEG
&&
RTROUTMNLocal storm report, Oct 12, 5:18 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 8 WSW FRANKLIN 35.88N 86.97W
10/12/2010 E1.00 INCH WILLIAMSON TN PUBLIC
THE PUBLIC REPORTED THAT 1 INCH DIAMETER HAIL BRIEFLY
FELL WEST OF LEIPERS FORK AT 229 PM CDT.
&&
LVLocal storm report, Oct 12, 5:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 8 W FRANKLIN 35.93N 86.99W
10/12/2010 E1.00 INCH WILLIAMSON TN PUBLIC
THE PUBLIC REPORTED THAT 1 INCH DIAMETER HAIL BRIEFLY
FELL WEST OF LEIPERS FORK AT 229 PM CDT.
&&
LVSpecial weather statement, Oct 12, 5:53 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 553 PM CDT TUE OCT 12 2010 TNZ094-122345- LAWRENCE- 553 PM CDT TUE OCT 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A FEW STRONG THUNDERSTORMS JUST NORTHWEST OF LAWRENCEBURG...MOVING NORTHEAST AT 20 MPH. HAIL SMALLER THAN ONE INCH IN DIAMETER...GUSTY WINDS OF AROUND 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL...ARE ALL POSSIBLE WITH THESE THUNDERSTORMS. 31
Special weather statement, Oct 12, 6:05 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 605 PM CDT TUE OCT 12 2010 TNZ056-093-122330- PERRY-WAYNE- 605 PM CDT TUE OCT 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PERRY AND WAYNE COUNTIES... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTH OF OLIVE HILL...OR ABOUT 10 MILES NORTHWEST OF WAYNESBORO...MOVING EAST AT 20 MPH. SMALL HAIL OF LESS THAN ONE INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY RAINFALL...ALONG WITH GUSTY WINDS OF AROUND 50 MPH...ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Oct 12, 6:14 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 614 PM CDT TUE OCT 12 2010 TNZ094-122345- LAWRENCE- 614 PM CDT TUE OCT 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTHWEST OF LORETTO...OR ABOUT 11 MILES SOUTHWEST OF LAWRENCEBURG...MOVING NORTHEAST AT 10 MPH. SMALL HAIL OF LESS THAN ONE INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY RAINFALL...ALONG WITH GUSTY WINDS OF AROUND 50 MPH...ARE EXPECTED WITH THIS STORM. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 21 min |
| Oct 12, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 36 min |
| Oct 12, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 46 min |
| Oct 12, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 39 min |
| Oct 12, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Williamson | 29 min |
| Oct 12, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 59 min |
| Oct 12, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 44 min |
| Oct 12, 4:21 PM CDT | Flash Flood Warning | OHX | Lewis | 3 hr |
| Oct 12, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 30 min |
| Oct 12, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 31 min |
| Oct 12, 5:15 PM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 2 hr |
| Oct 12, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 20 min |
| Oct 12, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 19 min |
| Oct 12, 5:37 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Maury | 3 hr |
| Oct 12, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 11 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.